MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 48558524
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the surgeon inserted a screw and decided to take it out because he didn't like the placement of the screw.When he tried to use the driver to remove the screw, the driver would not engage the inner nipple of the screw head because the inner nipple was stripped.He then inserted a rod and blocker and tried to "helicopter" the screw out, but the screw head broke off.He had to get a set of vice grips and use them to turn the screw to remove.After the case, the rep checked the drivers, and they are not stripped.The surgery was delayed about an hour.No other adverse consequences.
 
Additional Manufacturer Narrative
Manufacturing records for this product were not reviewed because no parts or lot were provided.Device inspection was not performed because the device was returned.The root cause is not determined.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6858880
Report Number0009617544-2017-00354
Device Sequence Number495635
Product Code KWP
UDI-Device Identifier04546540596437
UDI-Public(01)04546540596437
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48558524
Device Catalogue Number48558524
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer08/17/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR